Resutls Dr.appt: med list, etc. of my earlier posts

Discussion in 'Fibromyalgia Main Forum' started by Grandma6, Oct 14, 2005.

  1. Grandma6

    Grandma6 New Member

    Hey All,

    Well, I went to my appointment with the list of medication that you all sent me and we went whrough each one. As I had already expected, there were a some I have been on in the past but by a different name.
    Doc said, lets go through each one and I'll tell you which ones we've tried only under a different name and which ones you can't take because of other medical problems and some that are so closely related to meds we've tried in the past that I had too many side effects from and narrow it down to what we need to discuss.

    Out of 13 there were only 4 meds left. Out of the 4 he said he wanted me to try the Cymalta.Starting with 30/mg a day for a week and then 60/mg a day.
    I am now going to try to explain his reason but I'm not good at any of this medical stuff but my hubby is but he has already gone to bed but wrote down some stuff for me to try to explain it to yawl. I'm sure a lot of you already know this but please bare with me for those who don't know and may want to learn.

    Cymbalta is an antidepressant BUT it also works on neropathic pain, which I understand is pain from nerve damage and because of this he feels like it would be better than other antidepressants and would work best for me.

    I also talked to him about the charlie horses & cramps being so severe and more often than ever before. I figured he would say I need to take to get on some major doses of potasium and was blown away to learn it was a side effect from one of my meds. He said it could be either my HYOSCYAMIN which I take for IBS or the DETROL LA which I have to take for an overactive bladder/urgency in urination.
    Well, since I'v taken the IBS medicine for years and have only taken the DETROL LA for a few months, we figured it was proably that one so I am decreasing it and we'll see if the charlie horses/cramps in my feet and legs lets up. I din't know that meds could cause this but I learned something new.

    FOR THOSE OF YOU THAT HAVE BEEN FOLLOWING MY STORY ABOUT THE COLONOSCOPY THAT I AM HAVING OCTOBER 20TH.....

    We also went over the colonoscopy that the specialist has me set up for this Thurs. I told him what she said about her past experiences with FMS patients and that I proably didn't have polyps & about the specialist saying the thing about later on having to do a surgery and removing part of my colon. I told Doc how upset I was about her even mentioning any kind of surgery before she has even done the colonoscopy and actually knowing anything. (This is the specialist that he had sent me too for the colonoscopy), he said she must have just read some article on that kind of surgery and for me not to worry because all she is doing is the colonoscopy and if any polyps are found they remove them at that time but since he is my primary dr that he was not going to let anyone do surgery on me without him doing a lot of checking first. He told me to quit worrying about something that was not going to happen without a lot more testing.

    Having my own personal doctor for over 20 yrs say this to me has really eased my mind, (of corse thare is not much mind left to ease)LOL, about my colonoscopy.

    Well I think I have covered everything and I apologize for this being so long but I thought this would be easier to just post one new post instead of going back to all the others.

    I have to say one last BIG THANK YOU to all of you who gave me the medicine list, and have listened to my "whineing" about my colonoscopy and everything else.

    Love and Hugs to you ALL..........Grandma6

    I knew that I should'nt but I still think the specialist should not have said that and my doc agreed with me.


  2. JLH

    JLH New Member

    When you move up to the 60 mg dose of Cymbalta ..... if it makes you too sleepy during the day, try taking 1 30 mg. capsule in the morning, and the other 30 mg capsule before bedtime. You will sleep better, and you won't be sleepy all day! That's what I do!

    Janet